Discussions that mention lyrica

Back Problems board


Hi, Kimberly! I am sorry to hear of all you are going thru right now. Have you called your Dr. about the nerve and leg problems? Sometimes a dose of Medrol pk. helps--it is a steroid. I had to have that twice after my fusion last year. The nerves and muscles get moved around during the surgery, and they are mad as hell! It does take time for them to recover. What you are going thru is not unusual. Walking is the best thing you can do right now. Remember no bending, lifting. twisting. No heavy lifting. You are still fresh out of the surgery, and it takes time to recover from this type of surgery.

This board is wonderful for support. Why pay a therapist when you get all kinds of love and support here on line!!!! Everyone understands what you are going thru. You can actually feel the cyber hugs that are sent out, too.

What meds are you on---pain meds, muscle relaxers? Did the Dr. prescribe anything for the nerve pain? I was on Lyrica, but took myself off as I gained 30 pounds(so far, I have lost 15 of it).

Are you in PT yet? I don't remember how long afterwards they have you go for it. That can provide relief, too.

Everytime you accomplish something keep that positive thought in your mind. Each day will get better, every task will get easier. It is a long road to travel, and there is light at the end of the tunnel.

No matter how low you get, remember, you are NOT ALONE!!!!

I will lift you up in prayers, and send you tons of cyber hugs!!!!!!!!

Pat
Hi Kimberly -- you are not alone. The people on these Boards are amazing. I am further along then you are post-op, but I can totally relate to you. I will be 15 weeks post-op tomorrow from a 2-level fusion. My first several weeks were really bad and I too felt like what in the world have I gotten myself in to. I had tremendous pain, marks on my legs from I think the surgical stockings they put on you to prevent blood clots and I also had what looked like bedsores on my bottom. I didn't realize that until I got home and my home nurse asked what is this!

I was sent home with a very large amount of medications, one of which had me seeing things and once my family realized that, they immediately called the dr. and he switched medications.

Nine days post-op I had my staples removed and thought I would die - two of them had started to grow into my skin! And no they don't give you any numbing agents to remove them.

Then I started having pain and numbness where I had never had before surgery. I came to these Boards and posted several questions and come to find out, that others too had experienced the things I was going thru at the time -- especially the nerve pain. I was put on Lyrica which caused a 10lb weight gain in less than two weeks and extreme tiredness and dizziness so my dr. took me off of that and put me on Neurontin. It has taken awhile, but my nerve pain is so much better -- it is not completely gone, but it is better. Before surgery I had nerve issues in my right leg, but after surgery it was in both legs. The left leg is so much better, but I'm still dealing with issues with the right leg.

At 11 weeks I went back to the dr. with x-rays and was told that I had very little fusion at that point. My dr. said that it was not uncommon for the fusion to take longer, but I immediately came back to the Boards again and found that others had too experienced this as well.

I can not begin to tell you how much everyone has helped me to know that I was not alone in this journey and I hope that you begin to feel the same way. I pray that your recovery gets better really soon and as the others have said, please visit and post often.

My prayers are with you.